Lightning, Clinch
- When
- July 28, 6:45 PM EST
- Where
- Clinch County, Dupont
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.915, -82.706 (the zone’s center; the record gives no point)
A building fire in DuPont was caused by a lightning strike.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A building fire in DuPont was caused by a lightning strike.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI JUL 28 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER 90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105 ONCE AGAIN. SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT AFTERNOON AS LOW LEVEL MOISTURE INCREASES. SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE 40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S. 301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S. .LONG TERM...MONDAY THROUGH FRIDAY... MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS. && .MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 74 94 / 30 40 40 50 SSI 77 92 76 91 / 10 30 20 50 JAX 74 94 74 93 / 20 30 20 50 SGJ 76 90 75 90 / 20 30 20 40 GNV 73 93 72 93 / 20 50 30 40 OCF 73 93 72 93 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT FRI JUL 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 509 AM EDT FRI JUL 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 636 PM EDT FRI JUL 28 2006 GAZ163-282315- CLINCH- 636 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS VALID UNTIL 715 PM EDT... AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ARGYLE AND HOMERVILLE THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EDT FRI JUL 28 2006 FLZ036-282315- ALACHUA- 645 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS VALID UNTIL 715 PM EDT... AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HIGH SPRINGS...OR 11 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EDT FRI JUL 28 2006 GAZ132-282345- COFFEE- 656 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF WEST GREEN...OR 11 MILES NORTHEAST OF DOUGLAS...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...PRIDGEN AND BROXTON THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 3 S HOMERVILLE 30.99N 82.75W
07/28/2006 E0.75 INCH CLINCH GA TRAINED SPOTTER
PENNY SIZE HAIL, WIND GUST TO 70 MPH ON HAND HELD
ANNONOMETER.
&&
PKEEGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG HOMERVILLE 31.04N 82.75W
07/28/2006 CLINCH GA FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ALONG HIGHWAY 84 NEAR HOMERVILLE.
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 719 PM EDT FRI JUL 28 2006 FLZ030-282345- UNION- 719 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHWEST UNION COUNTY...OR 8 MILES NORTHWEST OF LAKE BUTLER...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517344.